<- Home <- Arhive <- Vol. 23, Issue 3, September 2015



Rom J Leg Med23(3)208-210(2015)
DOI:10.4323/rjlm.2015.208
© Romanian Society of Legal Medicine


Multiple drug poisoning case caused by a pharmacokinetic interaction involving paroxetine

H. Kinoshita, N. Tanaka, A. Takakura, M. Kumihashi, M. Jamal, A. Ito, K. Tsutsui, S. Kimura, S. Matsubara, K. Ameno


Abstract: A fatal poisoning case involving multiple psychotropic drugs is presented. Quantitative toxicological analysis showed that the concentrations of diphenhydramine, paroxetine, phenobarbital, diazepam and its metabolites (nordiazepam and temazepam) in the femoral blood were 9.19 μg/ml, 1.02 μg/ml, 19.9 μg/ml, 0.26 μg/ml, 8.55 μg/ml and 2.69 μg/ml, respectively. We concluded that the cause of death was due to multiple drug ingestion. As diphenhydramine metabolism is mediated by CYP2D6, and paroxetine inhibits its enzymatic activity, a pharmacokinetic interaction may have induced the high concentration of diphenhydramine in the present case. Pharmacokinetic drug interactions need to be evaluated in cases involving paroxetine drug overdoses.
Keywords: multiple drug, pharmacokinetic drug interaction, poisoning, paroxetine.



Full Text in PDF
© 2008-2019 Romanian Society of Legal Medicine. All rights reserved
created by cooz.ro